Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 17, 2003, 3:20 PM EST for Belmont County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2003, 3:20 PM EST (20:20 UTC)
- Expired
- Feb 17, 2003, 6:15 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 172024 FFWPBZ OHC013-172315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 320 PM EST MON FEB 17 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO * UNTIL 615 PM EST * AT 320 PM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING DUE TO AN ICE JAM ALONG WHEELING CREEK NEAR WOLFHURST. THE JAM IS JUST EAST OF WOLFHURST AND WATER IS RISING RAPIDLY BEHIND THE JAM. SOME OTHER LOCATIONS THAT WILL BE AFFECTED IN THIS AREA ARE WHEELING CREEK TRAILER PARK AND GOOSETOWN. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
1 follow-up statement
000 WGUS71 KPBZ 180007 FFSPBZ OHC013-180100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 707 PM EST MON FEB 17 2003 THE FLASH FLOOD WARNING HAS EXPIRED FOR BELMONT COUNTY. THE ORIGINAL ICE JAM THAT HAD FORMED ALONG WHEELING CREEK NEAR WOLFHURST HAS BROKEN FREE AND IS HEADING DOWNSTREAM. NO FLOODING WAS OBSERVED WITH THIS JAM. HOWEVER...A SECOND JAM HAS FORMED IN THE SAME LOCATION NEAR WOLFHURST. WATER IS ONCE AGAIN RISING BEHIND THIS JAM. LOCAL EMERGENCY OFFICIAL ARE MONITORING THE SITUATION AND IF FLOODING BECOMES IMMINENT...A FLASH FLOOD WARNING WILL BE ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 17, 2:56 PM EST, 24 minutes earlier.
Area forecast discussion, Feb 17, 2:56 PM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 PM EST MON FEB 17 2003 UPPER LOW OVER CENTRAL OHIO SLOWLY DRIFTING TO THE NORTHEAST. AT THE SFC LOW OVER SOUTH CENTRAL OHIO WITH ENHANCED BAND OF SNOW AHEAD OF IT. DURING THE LATE AFTERNOON AND EVENING HOURS LOW WILL CONTINUE TO SLOWLY MOVE NORTHEAST INTO AND THRU OUR CWA. WILL CONT WINTER WX ADV FOR THE RIDGE COUNTIES EAST OF PBZ AND OUR NRN TIER OF COUNTIES TONIGHT FOR 2 TO 4 INCHES. ALSO IN THE RIDGES SOME BLOWING AND DRIFTING SNOW. REST OF CWA 1 TO 3 INCHES ADDITIONAL OVERNIGHT. DURING THE DAY ON TUESDAY WEAK HIGH PRESSURE BUILDS IN FROM THE SOUTH. HIGH PRESSURE OVER US WED INTO THU. NEXT CHANCE OF PCPN, WHICH WILL BE RAIN, IS ON FRIDAY AS A COLD FRONT APPROACHES FROM THE WEST. ON SATURDAY RAIN CHANGING TO SNOW WITH COLD FRONT MOVING THRU DURING THE MORNING. PIT 21 32 26 43 / 80 30 20 10 HLG 24 35 27 41 / 70 30 20 10 MGW 24 36 27 43 / 80 30 20 10 ZZV 24 36 27 43 / 80 30 20 10 PHD 24 35 27 41 / 70 30 20 10 FKL 19 29 24 39 / 80 30 20 10 DUJ 19 29 24 39 / 80 30 20 10 LBE 22 33 27 40 / 80 30 20 10 BTP 22 31 25 40 / 70 30 20 10 IDI 22 33 27 40 / 80 30 20 10 ODM 20 31 24 39 / 80 30 20 10 .PBZ... MD...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONE MDZ001. OH...NONE. PA...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES PAZ023...PAZ030...PAZ032. WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES PAZ007>009... PAZ015>016. WV...WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES WVZ023...WVZ041.
Hazardous weather outlook, Feb 17, 6:51 AM EST, 8 hours 29 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-171345- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 651 AM EST MON FEB 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A WINTER STORM WARNING CONTINUES FOR MUCH OF THE AREA EXCEPT COUNTIES NORTH OF INTERSTATE 80...WHERE A WINTER WEATHER ADVISORY REMAINS IN EFFECT. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED.
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.